Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 321, NWS Tulsa, OK

October 8, 1993Adair County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 8, 1993, 8:49 PM CDT for Adair County, Oklahoma. It was in force for 41 min.

The area

The counties it named.

The facts

Issued
Oct 8, 1993, 8:49 PM CDT (01:49 UTC)
Expired
Oct 8, 1993, 9:30 PM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Adair County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 1.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 090150
SVRTUL
OKC001-090230-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
849 PM CDT FRI OCT 8 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  930 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...SOUTHERN ADAIR COUNTY
 
AT 849 PM...RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF
STILWELL. MOVEMENT WAS TO THE EAST AT 25 MILES AN HOUR. STILWELL IS NEAR
THE PATH OF THIS STORM.
 
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY bCHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 3:42 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Oct 8, 3:42 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT FRI OCT 8 1993

SATL SHOWS VORT MAX HAS BEEN MOVG GENRLLY ENE ACRS NRN KS/SRN NEB
THIS AFTN.  SFC LO WAS LCTD OVR NE KS WITH TROF/DRYLN XTNDG
SOUTHWEST FRM THE LO APPRCHNG AREA.  WNDS VEERING OVR WRN PART OF
FA LAST FEW HRS SO POTNTL FOR SVR CONTS TO SHFT EWRD.  COLDER AIR
STILL LAGGING WELL BACK TO THE NW OF AREA...BUT FNT SHLD PUSH ON
ACRS AREA OVRNGT WITH COLDER AIR EVENTUALLY FILTERING IN BY MRNG.
WL CONFINE POPS IN THE NE TO THIS EVNG ONLY...WITH A MENTION OF
PSBL SVR GENRLLY OVR ERN PART.  COOLER AIR BHND FNT WL PROVIDE
BELOW NORM TEMPS THRU THE WEEKEND.

PRELIM NUMBERS:  TUL 50/59/40/62 3-00  BNVO 48/57/37/61 3-00
                 MLC 54/64/42/65 5100  IDB 60/69/43/64 4100
...04...
.OK...NONE.

In the hours before

Special weather statement, Oct 8, 6:27 PM CDT, 2 hours 22 minutes before
OKZ054>077-090030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT FRI OCT 8 1993

...TORNADO WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA...

AT 625 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE
OF DEVELOPING STRONG THUNDERSTORMS OVER NORTHEAST OKLAHOMA. THE LINE
EXTENDED FROM NEAR JAY IN DELAWARE COUNTY TO NEAR MAZIE IN MAYES COUNTY
TO 5 MILES SOUTH OF BEGGS TO CASTLE IN OKFUSKEE COUNTY. ANY OF THESE
STORMS MAY INTENSIFY AND BECOME SEVERE THIS EVENING AS THEY MOVE EAST AT
30 MILES AN HOUR.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Oct 8, 6:29 PM CDT, 2 hours 20 minutes before
OKZ054>077-090030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT FRI OCT 8 1993

...TORNADO WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA...

AT 625 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE
OF DEVELOPING STRONG THUNDERSTORMS OVER NORTHEAST OKLAHOMA. THE LINE
EXTENDED FROM NEAR JAY IN DELAWARE COUNTY TO NEAR MAZIE IN MAYES COUNTY
TO 5 MILES SOUTH OF BEGGS TO CASTLE IN OKFUSKEE COUNTY. ANY OF THESE
STORMS MAY INTENSIFY AND BECOME SEVERE THIS EVENING AS THEY MOVE EAST AT
30 MILES AN HOUR.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:07 PM CDTSevere Thunderstorm WarningTSAMuskogee68 min
Oct 8, 7:07 PM CDTSevere Thunderstorm WarningTSAOkmulgee54 min
Oct 8, 7:26 PM CDTSevere Thunderstorm WarningTSACherokee, Wagoner49 min
Oct 8, 7:26 PM CDTSevere Thunderstorm WarningTSAAdair49 min
Oct 8, 7:32 PM CDTTornado WarningTSACherokee43 min
Oct 8, 7:36 PM CDTSevere Thunderstorm WarningTSAMcIntosh54 min
Oct 8, 7:50 PM CDTSevere Thunderstorm WarningTSAMuskogee40 min
Oct 8, 8:11 PM CDTSevere Thunderstorm WarningTSAAdair34 min
Oct 8, 8:17 PM CDTSevere Thunderstorm WarningTSASequoyah58 min
Oct 8, 8:26 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee41 min
Oct 8, 8:26 PM CDTSevere Thunderstorm WarningTSAHaskell, Pittsburg49 min
Oct 8, 9:01 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah59 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.